MAUDE Adverse Event Report: MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT

MEDTRONIC IRELAND ONYX FRONTIER; CORONARY DRUG-ELUTING STENT
Model Number ONYXNG40022UX
Medical Device Problem Codes Inflation Problem (1310); Leak/Splash (1354); Material Deformation (2976); Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Event or Problem Description
It was reported that inflation difficulties occurred during the deployment of one onyx frontier coronary drug-eluting stent.The lesion being treated was non-tortuous, mildly calcified with 80% stenosis in the proximal circumflex (cx) artery.The device was inspected prior to use with no issues noted.Negative prep was performed with no issues noted.The lesion was pre-dilated with a 2.75 mm nc balloon.The device did not pass through a previously deployed stent.Resistance was not encountered when advancing the device.Excessive force was not used during delivery.Optical coherence tomography (oct) was performed with no visible intraluminal calcium.During balloon inflation, difficulties were encountered as the stent balloon would not inflate above 2 atm initially.It was believed that there was a hole in the balloon.The stent began expanding at the edges before achieving full expansion.Pressure was continuously applied and the stent was expanded enough to remove the stent delivery system.The stent was post-dilated with a 4.0 nc balloon and the stent expanded fully.No patient complications have been reported as a result of this event.
 
Additional Manufacturer Narrative
Additional information: the lesion was pre-dilated with a 2.75 mm nc medtronic balloon, with no issues noted.The exactly atm pressure applied to expand the stent and remove the delivery system is unknown as the pressure was applied but the balloon was not holding.The dial on the indeflator was turned however the pressure was not increasing and pressure was applied as fast as possible.The stent was then expanded.The stent was post-dilated with a 4.0 nc medtronic balloon and the stent expanded fully with no issues noted.The same inflation device was successfully used with other devices.Other inflation devices were attempted and the same issue persisted.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Product analysis summary: the device returned to medtronic for evaluation.The device returned with balloon folds expanded and a kink in the catheter.No evidence of necking.The balloon failed negative prep.An attempt was made to inflate the balloon to 12 atms but due to a tear in the catheter the balloon could not be inflated/maintain pressure.No other deformation evident to the remainder of the device.Image analysis: two fluoroscopic images were provided for review, showing the "dog-boning" of the stent where the balloon is not fully expanding.The images confirm the inflation difficulties.The fluoroscopic images fail to identify the cause of the inflation difficulties.Additional information: it was later detailed that another inflation device was used however the stent could still not expand properly.The stent was acting the same as it did with the previous inflation device.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.
 
Additional Manufacturer Narrative
Additional information: both inflation devices used were non-medtronic devices.Annex d code.Correction: annex a code.Medtronic submits this report to comply with fda regulations 21 cfr parts 4 and 803.Medtronic has made reasonable efforts to provide as much relevant information as is available to the company as of the submission date of this report.This report does not constitute an admission or a conclusion by fda, medtronic, or its employees that the device, medtronic, or its employee caused or contributed to the event described in the report.Any required fields that are unpopulated are blank because the information is currently unknown or unavailable.Medtronic will submit a supplemental report if additional relevant information becomes known.

Brand Name
ONYX FRONTIER
Common Device Name
CORONARY DRUG-ELUTING STENT
Manufacturer (Section D)
MEDTRONIC IRELAND
parkmore business park west
galway
EI 
Manufacturer (Section G)
MEDTRONIC IRELAND
parkmore business park west
galway
EI  
Manufacturer Contact
alison sweeney
parkmore business park west
galway 
EI  
091708096
MDR Report Key23863768
Report Number9612164-2025-06349
Device Sequence Number9963503
Product Code NIQ
UDI-Device Identifier00763000511678
UDI-Public(01)00763000511678(17)280604(10)0012854948(20)01
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
P160043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup,Followup
Report Date (Section B) 03/09/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberONYXNG40022UX
Device Catalogue NumberONYXNG40022UX
Device Lot Number0012854948
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by Manufacturer12/22/2025
01/27/2026
02/11/2026
Initial Report FDA Received Date12/22/2025
Supplement Report FDA Received Date01/19/2026
02/11/2026
03/09/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured06/05/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient Age75 YR
Patient SexMale